Thursday, July 5, 2012

Trying a new Drug

One of the worst experiences happened to me the other day, when I shot up and tried a new drug. Let me explain a little bit more in detail about what happened. It was Tuesday night and I was having contractions every 2 minutes for about an hour. I took a hot bath trying to alleviate the pain and it only helped for a short amount of time. I hopped out, got dressed and went for a walk. The contractions did slow down to every 3-4 minutes, but I was still in pain and not feeling well. My back was hurting, my hips were hurting, my inner thighs were hurting and of course the contractions were hurting. Scott talked me in to heading to the hospital, so off we went. I was contracting every 2-3 minutes. I was a 3 and 70% effaced. After an hour or so no real change accrued so they said I could go home. The nurse offered to give me a shot of morphine. I’ve had that shot before, several years ago, and it didn’t seem to have any effect on me. So the nurse offered me demerol. It was a small pinch and a weird burning feeling and then nothing. The nurse wanted me to wait in my room for a few minutes, just to make sure everything was ok. I walked around the room, used the restroom and all of a sudden I got a little light headed. I am often light headed and get dizzy easily. Especially when I’m pregnant. My equilibrium is off. So, at first, it was no big deal. Then the whole room started spinning and I felt like I was falling. The slightest move of my head or body made me freak out. It was so scary. I remember I kept telling Scott to catch me because I felt like I would fall out of my bed. After a half hour or so, it wasn’t much better but I was finally in the wheel chair. Will was holding my head to the pillows so I wouldn’t feel the falling effect as much. It helped a little but I was still extremely dizzy and scared. I also remember Will started crying because of how I was acting. (In hindsight it was a great teaching moment NOT to do drugs!!) After an hour I was finally home and in bed. I slept until 10am. I woke to use the restroom and went back to sleep until noon. I needed that extra sleep and rest for my achy body. Scott told be how bizarre I acted and how I would sit there and not be moving but I would feel like I was. I thought of my brother William and how he chooses to use drugs daily. Maybe he doesn’t get dizzy like I did, but he enjoys that feeling. And guaranteed, heroin is much worse than demerol. I will never use that drug again. I hated not having any control over my body. It was scary. It felt terrible. That’s my experience with using a new drug. Yuck!

3 Comments:

Cami said...

I am sorry you had that awful experience! Yuck! I had a similar experience with demerall. They gave it to me and instantly I started to be so dizzy and felt just like you described. It took forever to wear off. I too swore I would never allow it to be given to me again. Horrible!

Kara Miller said...

That sounds terrible!! I am so sorry you had to go through that terrible reaction on top of false labor and being sent home. So glad your babe is here now :)

All about the Monaghans said...

yeah I had the demoral during James'Delivery was not impressed either. Although I did not have such an extream reaction to demoral I Did have the same reaction to Ambien!I even got nauseous! Not a fun way to be pregnant.